Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Automorphisms of curves and Weierstrass semigroups for Harbater-Katz-Gabber covers


Authors: Sotiris Karanikolopoulos and Aristides Kontogeorgis
Journal: Trans. Amer. Math. Soc. 371 (2019), 6377-6402
MSC (2010): Primary 14H37, 14H55, 11G20; Secondary 20M14, 14H10
DOI: https://doi.org/10.1090/tran/7562
Published electronically: February 1, 2019
MathSciNet review: 3937329
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study $ p$-group Galois covers $ X \rightarrow \mathbb{P}^1$ with only one fully ramified point in characteristic $ p>0$. These covers are important because of the Harbater-Katz-Gabber compactification theorem of Galois actions on complete local rings. The sequence of ramification jumps is related to the Weierstrass semigroup of the global cover at the stabilized point. We determine explicitly the jumps of the ramification filtrations in terms of pole numbers. We give applications for curves with zero $ p$-rank: we focus on curves that admit a big action. Moreover, we initiate the study of the Galois module structure of polydifferentials.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14H37, 14H55, 11G20, 20M14, 14H10

Retrieve articles in all journals with MSC (2010): 14H37, 14H55, 11G20, 20M14, 14H10


Additional Information

Sotiris Karanikolopoulos
Affiliation: Institut für Mathematik, Freie Universität Berlin, Arnimallee 3, 14195 Berlin, Germany
Email: skaran@zedat.fu-berlin.de

Aristides Kontogeorgis
Affiliation: Department of Mathematics, National and Kapodistrian University of Athens, Panepistimioupolis, 15784 Athens, Greece
Email: kontogar@math.uoa.gr

DOI: https://doi.org/10.1090/tran/7562
Keywords: Automorphisms, curves, numerical semigroups, Harbater--Katz--Gabber covers, zero $p$--rank, big actions, Galois module structure
Received by editor(s): September 24, 2015
Received by editor(s) in revised form: December 22, 2016, July 27, 2017, and November 27, 2017
Published electronically: February 1, 2019
Additional Notes: The first author was supported by a Dahlem Research School and Marie Curie Cofund fellowship; he is also a member of the SFB 647 project Space–Time–Matter, Analytic and Geometric Structures.
The second author was supported by the European Union (European Social Fund—ESF) and Greek national funds through the Operational Program “Education and Lifelong Learning” of the National Strategic Reference Framework (NSRF)—Research Funding Program: THALIS
Article copyright: © Copyright 2019 American Mathematical Society